Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for fluid filled lesions which are painful

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 773 Questions
Hi i am 17 year old girl.for the last 3 years i have suffered with a bump starting under my skin - feels like a spot coming up but more painful and the core is size of spot but it hurts at least 1 - 2 cms around it. it erupts thru skin quickly and weeps. either clear or yellowish fluid. weeping can last from 1- 3 days before it starts to scab over. it looks like several layers of skin are lost as well. it can take 2 - 3 weeks to heal. ive just got rid of one which was treated with fucidin topically as well as oral antibiotics as well as i had secondary impetigo. I dont go out when i have them so havent been out for 3 weeks - looking forward to go out today but another one has come up on my chin. i hate them. Dermatology has given oral aciclovir for few months as he thinks it may be cold sore virus. I dont know what to do
Posted Fri, 21 Feb 2014 in Skin Hair and Nails
Answered by Dr. Charu Bansal 38 minutes later
Brief Answer: Hepes simplex infection Detailed Answer: Hello dear, Welcome to XXXXXXX I read your query and understood your concern. With the description, the diagnosis is going in favor of herpes simplex infection. It is a highly recurrent condition presents as fluid filled lesions which are painful and heals with crusting in few weeks. So, the description is exactly going in the favor of the diagnosis of herpes. But i would like to know the sites of the lesions? Are they always around chin or on face? How often do you get the lesions? Kindly reply to my questions so as to be sure of the diagnosis , so that i can help you further to my best. Thanx
Above answer was peer-reviewed by
Follow-up: Suggest treatment for fluid filled lesions which are painful 4 hours later
hi - this one and last one are on my chin but i have had them on cheek and forehead before. ive had 4 outbreaks over last 2 months which has meant that ive only been able to go out the house for 1 week during those 2 months. before that could be every month. the longest i havent had any and my skin was good was after i had a course of oral ?fucidin or augmentin {i was given fucidin then after a week augmentin} about 18 months ago after i had infection in my upper lip. i didnt have any of these lesions or even spots. no one will swab them for me to tell me what it def is and it has made me feel so low i have taken overdoses because of it as i wasnt able to sit my exams,couldnt keep my job which i loved and i cant go out and see my friends. if you can help i would be grateful Thank you
Answered by Dr. Charu Bansal 19 minutes later
Brief Answer: acyclovir, valcyclovir,famcyclovir Detailed Answer: Hello friend, Welcome again. I can very well understand your situation. You must be finding difficult to cope up with so many frequent outbreaks. But dear, the diagnosis for sure is herpes and fortunately you have been given the right medications. For confirmation of the diagnosis, you may go for a test "tzanck smear". You can discuss with your dermatologist about it. Its a very simple and easy test. You are currently on suppressive therapy for herpes. I usually recommend higher doses of acyclovir during fresh attacks and put the patient on lower that is suppressive dose afterwards. In case patient does not respond to acyclovir, consideration is given to give alternative drugs like valcyclovir or famciclovir. I will advice you to not loose your confidence and try to ignore the condition as much you can because STRESS precipitates the fresh attack of lesions. I recommend you to talk to your dermatologist and share my opinion with him. I am sure he/she will agree to my suggestion. I hope i solved your query to my best. Kindly close the discussion and rate it and if you have further query , i am always here to help you. Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor